January  2013, 33(1): 255-276. doi: 10.3934/dcds.2013.33.255

Existence and enclosure of solutions to noncoercive systems of inequalities with multivalued mappings and non-power growths

1. 

Department of Mathematics and Statistics, Missouri University of Science and Technology, Rolla, MO 65409, United States

Received  August 2011 Revised  October 2011 Published  September 2012

This paper is about systems of variational inequalities of the form: $$ \left\{ \begin{array}{l} ‹A_k U_k+ F_k (u) , v_k -u_k› ≥ 0,\; ∀ v_k ∈ K_k \\ u_k ∈ K_k , \end{array} \right. $$ $(k=1,\dots , m)$, where $A_k$ and $F_k$ are multivalued mappings with possibly non-power growths and $K_k$ is a closed, convex set. We concentrate on the noncoercive case and follow a sub-supersolution approach to obtain the existence and enclosure of solutions to the above system between sub- and supersolutions.
Citation: Vy Khoi Le. Existence and enclosure of solutions to noncoercive systems of inequalities with multivalued mappings and non-power growths. Discrete & Continuous Dynamical Systems, 2013, 33 (1) : 255-276. doi: 10.3934/dcds.2013.33.255
References:
[1]

R. Adams, "Sobolev Spaces," Academic Press, New York, 1975.  Google Scholar

[2]

J. P. Aubin and H. Frankowska, "Set-Valued Analysis," Systems & Control: Foundations & Applications, Birkhäuser Boston Inc., Boston, MA, 2 1990.  Google Scholar

[3]

F. E. Browder and P. Hess, Nonlinear mappings of monotone type in Banach spaces, J. Functional Analysis, 11 (1972), 251-294. doi: 10.1016/0022-1236(72)90070-5.  Google Scholar

[4]

S. Carl and V. K. Le, Enclosure results for quasilinear systems of variational inequalities, J. Differential Equations, 199 (2004), 77-95. doi: 10.1016/j.jde.2003.10.009.  Google Scholar

[5]

S. Carl, V. K. Le and D. Motreanu, Existence, comparison, and compactness results for quasilinear variational-hemivariational inequalities, Int. J. Math. Math. Sci., (2005), 401-417. doi: 10.1155/IJMMS.2005.401.  Google Scholar

[6]

——, "Nonsmooth Variational Problems and Their Inequalities. Comparison Principles and Applications," Springer Monographs in Mathematics, Springer, New York, 2007.  Google Scholar

[7]

S. Carl and Z. Naniewicz, Vector quasi-hemivariational inequalities and discontinuous elliptic systems, J. Global Optim., 34 (2006), 609-634. doi: 10.1007/s10898-005-1651-4.  Google Scholar

[8]

P. Clément, M. García-Huidobro, R. Manásevich and K. Schmitt, Mountain pass type solutions for quasilinear elliptic equations, Calc. Var., 11 (2000), 33-62. doi: 10.1007/s005260050002.  Google Scholar

[9]

T. Donaldson, Nonlinear elliptic boundary value problems in Orlicz-Sobolev spaces, J. Diff. Equations, 10 (1971), 507-528. doi: 10.1016/0022-0396(71)90009-X.  Google Scholar

[10]

T. Donaldson and N. Trudinger, Orlicz-Sobolev spaces and imbedding theorems, J. Functional Analysis, 8 (1971), 52-75. doi: 10.1016/0022-1236(71)90018-8.  Google Scholar

[11]

M. García-Huidobro, V. K. Le, R. Manásevich and K. Schmitt, On pricipal eigenvalues for quasilinear elliptic differential operators: An Orlicz-Sobolev space setting, Nonl. Diff. Eq. Appl., 6 (1999), 207-225. doi: 10.1007/s000300050073.  Google Scholar

[12]

J. P. Gossez, Nonlinear elliptic boundary value problems for equations with rapidly or slowly increasing coefficients, Trans. Amer. Math. Soc., 190 (1974), 163-205. doi: 10.1090/S0002-9947-1974-0342854-2.  Google Scholar

[13]

J. P. Gossez and R. Manásevich, On a nonlinear eigenvalue problem in Orlicz-Sobolev spaces, Proc. Roy. Soc. Edinburgh Sect. A, 132 (2002), 891-909. doi: 10.1017/S030821050000192X.  Google Scholar

[14]

J. P. Gossez and V. Mustonen, Variational inequalities in Orlicz-Sobolev spaces, Nonlinear Analysis, 11 (1987), 379-392. doi: 10.1016/0362-546X(87)90053-8.  Google Scholar

[15]

S. C. Hu and N. S. Papageorgiou, "Handbook of Multivalued Analysis. Vol. I," Mathematics and its Applications, Kluwer Academic Publishers, Dordrecht, Theory, 419 1997.  Google Scholar

[16]

M. A. Krasnosels'kii and J. Rutic'kii, "Convex Functions and Orlicz Spaces," Noordhoff, Groningen, 1961.  Google Scholar

[17]

A. Kufner, O. John and S. Fučic, "Function Spaces," Noordhoff, Leyden, 1977.  Google Scholar

[18]

V. K. Le, Nontrivial solutions of mountain pass type of quasilinear equations with slowly growing principal parts, J. Diff. Int. Eq., 15 (2002), 839-862.  Google Scholar

[19]

——, Generic existence result for an eigenvalue problem with rapidly growing principal operator, ESAIM Control Optim. Calc. Var., 10 (2004), 677-691. doi: 10.1051/cocv:2004027.  Google Scholar

[20]

——, Some existence and bifurcation results for quasilinear elliptic equations with slowly growing principal operators, Houston J. Math., 32 (2006), 921-943.  Google Scholar

[21]

——, Some existence results and properties of solutions in quasilinear variational inequalities with general growths, Differ. Equ. Dyn. Syst., 17 (2009), 343-364. doi: 10.1007/s12591-009-0025-7.  Google Scholar

[22]

——, A range and existence theorem for pseudomonotone perturbations of maximal monotone operators, Proc. Amer. Math. Soc., 139 (2011), 1645-1658. doi: 10.1090/S0002-9939-2010-10594-4.  Google Scholar

[23]

——, Variational inequalities with general multivalued lower order terms given by integrals, Adv. Nonlinear Studies, 11 (2011), 1-24.  Google Scholar

[24]

——, On variational inequalities with maximal monotone operators and multivalued perturbing terms in Sobolev spaces with variable exponents, To appear in J. Math. Anal. Appl., (2012).  Google Scholar

[25]

V. K. Le and K. Schmitt, Quasilinear elliptic equations and inequalities with rapidly growing coefficients, J. London Math. Soc., 62 (2000), 852-872. doi: 10.1112/S0024610700001423.  Google Scholar

[26]

——, Equations and inequalities in Orlicz-Sobolev spaces: Selected topics, International Press, Boston, (2010), 295-351. Google Scholar

[27]

M. Mihăilescu and V. Rădulescu, Existence and multiplicity of solutions for quasilinear nonhomogeneous problems: An Orlicz-Sobolev space setting, J. Math. Anal. Appl., 330 (2007), 416-432. doi: 10.1016/j.jmaa.2006.07.082.  Google Scholar

show all references

References:
[1]

R. Adams, "Sobolev Spaces," Academic Press, New York, 1975.  Google Scholar

[2]

J. P. Aubin and H. Frankowska, "Set-Valued Analysis," Systems & Control: Foundations & Applications, Birkhäuser Boston Inc., Boston, MA, 2 1990.  Google Scholar

[3]

F. E. Browder and P. Hess, Nonlinear mappings of monotone type in Banach spaces, J. Functional Analysis, 11 (1972), 251-294. doi: 10.1016/0022-1236(72)90070-5.  Google Scholar

[4]

S. Carl and V. K. Le, Enclosure results for quasilinear systems of variational inequalities, J. Differential Equations, 199 (2004), 77-95. doi: 10.1016/j.jde.2003.10.009.  Google Scholar

[5]

S. Carl, V. K. Le and D. Motreanu, Existence, comparison, and compactness results for quasilinear variational-hemivariational inequalities, Int. J. Math. Math. Sci., (2005), 401-417. doi: 10.1155/IJMMS.2005.401.  Google Scholar

[6]

——, "Nonsmooth Variational Problems and Their Inequalities. Comparison Principles and Applications," Springer Monographs in Mathematics, Springer, New York, 2007.  Google Scholar

[7]

S. Carl and Z. Naniewicz, Vector quasi-hemivariational inequalities and discontinuous elliptic systems, J. Global Optim., 34 (2006), 609-634. doi: 10.1007/s10898-005-1651-4.  Google Scholar

[8]

P. Clément, M. García-Huidobro, R. Manásevich and K. Schmitt, Mountain pass type solutions for quasilinear elliptic equations, Calc. Var., 11 (2000), 33-62. doi: 10.1007/s005260050002.  Google Scholar

[9]

T. Donaldson, Nonlinear elliptic boundary value problems in Orlicz-Sobolev spaces, J. Diff. Equations, 10 (1971), 507-528. doi: 10.1016/0022-0396(71)90009-X.  Google Scholar

[10]

T. Donaldson and N. Trudinger, Orlicz-Sobolev spaces and imbedding theorems, J. Functional Analysis, 8 (1971), 52-75. doi: 10.1016/0022-1236(71)90018-8.  Google Scholar

[11]

M. García-Huidobro, V. K. Le, R. Manásevich and K. Schmitt, On pricipal eigenvalues for quasilinear elliptic differential operators: An Orlicz-Sobolev space setting, Nonl. Diff. Eq. Appl., 6 (1999), 207-225. doi: 10.1007/s000300050073.  Google Scholar

[12]

J. P. Gossez, Nonlinear elliptic boundary value problems for equations with rapidly or slowly increasing coefficients, Trans. Amer. Math. Soc., 190 (1974), 163-205. doi: 10.1090/S0002-9947-1974-0342854-2.  Google Scholar

[13]

J. P. Gossez and R. Manásevich, On a nonlinear eigenvalue problem in Orlicz-Sobolev spaces, Proc. Roy. Soc. Edinburgh Sect. A, 132 (2002), 891-909. doi: 10.1017/S030821050000192X.  Google Scholar

[14]

J. P. Gossez and V. Mustonen, Variational inequalities in Orlicz-Sobolev spaces, Nonlinear Analysis, 11 (1987), 379-392. doi: 10.1016/0362-546X(87)90053-8.  Google Scholar

[15]

S. C. Hu and N. S. Papageorgiou, "Handbook of Multivalued Analysis. Vol. I," Mathematics and its Applications, Kluwer Academic Publishers, Dordrecht, Theory, 419 1997.  Google Scholar

[16]

M. A. Krasnosels'kii and J. Rutic'kii, "Convex Functions and Orlicz Spaces," Noordhoff, Groningen, 1961.  Google Scholar

[17]

A. Kufner, O. John and S. Fučic, "Function Spaces," Noordhoff, Leyden, 1977.  Google Scholar

[18]

V. K. Le, Nontrivial solutions of mountain pass type of quasilinear equations with slowly growing principal parts, J. Diff. Int. Eq., 15 (2002), 839-862.  Google Scholar

[19]

——, Generic existence result for an eigenvalue problem with rapidly growing principal operator, ESAIM Control Optim. Calc. Var., 10 (2004), 677-691. doi: 10.1051/cocv:2004027.  Google Scholar

[20]

——, Some existence and bifurcation results for quasilinear elliptic equations with slowly growing principal operators, Houston J. Math., 32 (2006), 921-943.  Google Scholar

[21]

——, Some existence results and properties of solutions in quasilinear variational inequalities with general growths, Differ. Equ. Dyn. Syst., 17 (2009), 343-364. doi: 10.1007/s12591-009-0025-7.  Google Scholar

[22]

——, A range and existence theorem for pseudomonotone perturbations of maximal monotone operators, Proc. Amer. Math. Soc., 139 (2011), 1645-1658. doi: 10.1090/S0002-9939-2010-10594-4.  Google Scholar

[23]

——, Variational inequalities with general multivalued lower order terms given by integrals, Adv. Nonlinear Studies, 11 (2011), 1-24.  Google Scholar

[24]

——, On variational inequalities with maximal monotone operators and multivalued perturbing terms in Sobolev spaces with variable exponents, To appear in J. Math. Anal. Appl., (2012).  Google Scholar

[25]

V. K. Le and K. Schmitt, Quasilinear elliptic equations and inequalities with rapidly growing coefficients, J. London Math. Soc., 62 (2000), 852-872. doi: 10.1112/S0024610700001423.  Google Scholar

[26]

——, Equations and inequalities in Orlicz-Sobolev spaces: Selected topics, International Press, Boston, (2010), 295-351. Google Scholar

[27]

M. Mihăilescu and V. Rădulescu, Existence and multiplicity of solutions for quasilinear nonhomogeneous problems: An Orlicz-Sobolev space setting, J. Math. Anal. Appl., 330 (2007), 416-432. doi: 10.1016/j.jmaa.2006.07.082.  Google Scholar

[1]

Abd-semii Oluwatosin-Enitan Owolabi, Timilehin Opeyemi Alakoya, Adeolu Taiwo, Oluwatosin Temitope Mewomo. A new inertial-projection algorithm for approximating common solution of variational inequality and fixed point problems of multivalued mappings. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021004

[2]

Wenyan Zhang, Shu Xu, Shengji Li, Xuexiang Huang. Generalized weak sharp minima of variational inequality problems with functional constraints. Journal of Industrial & Management Optimization, 2013, 9 (3) : 621-630. doi: 10.3934/jimo.2013.9.621

[3]

Sabri Bahrouni, Hichem Ounaies. Embedding theorems in the fractional Orlicz-Sobolev space and applications to non-local problems. Discrete & Continuous Dynamical Systems, 2020, 40 (5) : 2917-2944. doi: 10.3934/dcds.2020155

[4]

Anouar Bahrouni, VicenŢiu D. RĂdulescu. On a new fractional Sobolev space and applications to nonlocal variational problems with variable exponent. Discrete & Continuous Dynamical Systems - S, 2018, 11 (3) : 379-389. doi: 10.3934/dcdss.2018021

[5]

Vianney Perchet, Marc Quincampoix. A differential game on Wasserstein space. Application to weak approachability with partial monitoring. Journal of Dynamics & Games, 2019, 6 (1) : 65-85. doi: 10.3934/jdg.2019005

[6]

X. X. Huang, Xiaoqi Yang. Levitin-Polyak well-posedness in generalized variational inequality problems with functional constraints. Journal of Industrial & Management Optimization, 2007, 3 (4) : 671-684. doi: 10.3934/jimo.2007.3.671

[7]

Jingbo Dou, Ye Li. Classification of extremal functions to logarithmic Hardy-Littlewood-Sobolev inequality on the upper half space. Discrete & Continuous Dynamical Systems, 2018, 38 (8) : 3939-3953. doi: 10.3934/dcds.2018171

[8]

YanYan Li, Tonia Ricciardi. A sharp Sobolev inequality on Riemannian manifolds. Communications on Pure & Applied Analysis, 2003, 2 (1) : 1-31. doi: 10.3934/cpaa.2003.2.1

[9]

Igor E. Verbitsky. The Hessian Sobolev inequality and its extensions. Discrete & Continuous Dynamical Systems, 2015, 35 (12) : 6165-6179. doi: 10.3934/dcds.2015.35.6165

[10]

Vy Khoi Le. On the existence of nontrivial solutions of inequalities in Orlicz-Sobolev spaces. Discrete & Continuous Dynamical Systems - S, 2012, 5 (4) : 809-818. doi: 10.3934/dcdss.2012.5.809

[11]

Duchao Liu, Beibei Wang, Peihao Zhao. On the trace regularity results of Musielak-Orlicz-Sobolev spaces in a bounded domain. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1643-1659. doi: 10.3934/cpaa.2016018

[12]

Joel Fotso Tachago, Giuliano Gargiulo, Hubert Nnang, Elvira Zappale. Multiscale homogenization of integral convex functionals in Orlicz Sobolev setting. Evolution Equations & Control Theory, 2021, 10 (2) : 297-320. doi: 10.3934/eect.2020067

[13]

Takeshi Fukao. Variational inequality for the Stokes equations with constraint. Conference Publications, 2011, 2011 (Special) : 437-446. doi: 10.3934/proc.2011.2011.437

[14]

Ze Cheng, Congming Li. An extended discrete Hardy-Littlewood-Sobolev inequality. Discrete & Continuous Dynamical Systems, 2014, 34 (5) : 1951-1959. doi: 10.3934/dcds.2014.34.1951

[15]

Martin Bauer, Philipp Harms, Peter W. Michor. Sobolev metrics on shape space of surfaces. Journal of Geometric Mechanics, 2011, 3 (4) : 389-438. doi: 10.3934/jgm.2011.3.389

[16]

Zijia Peng, Cuiming Ma, Zhonghui Liu. Existence for a quasistatic variational-hemivariational inequality. Evolution Equations & Control Theory, 2020, 9 (4) : 1153-1165. doi: 10.3934/eect.2020058

[17]

S. J. Li, Z. M. Fang. On the stability of a dual weak vector variational inequality problem. Journal of Industrial & Management Optimization, 2008, 4 (1) : 155-165. doi: 10.3934/jimo.2008.4.155

[18]

Junkee Jeon, Jehan Oh. Valuation of American strangle option: Variational inequality approach. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 755-781. doi: 10.3934/dcdsb.2018206

[19]

Thanyarat JItpeera, Tamaki Tanaka, Poom Kumam. Triple-hierarchical problems with variational inequality. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021038

[20]

Abdelaaziz Sbai, Youssef El Hadfi, Mohammed Srati, Noureddine Aboutabit. Existence of solution for Kirchhoff type problem in Orlicz-Sobolev spaces Via Leray-Schauder's nonlinear alternative. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021015

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (79)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]